MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO DURAMAX; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS BIOFLO DURAMAX; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 02-803
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Event or Problem Description
Merit medical notified angiodynamics of a complaint received from an end user regarding a bioflo chronic dialysis catheter 15.5f 24cm duramax kit.The customer reports the device was leaking.It was reported the device is available for return ( was removed).No further information was able to be provided.
 
Additional Manufacturer Narrative
Received one (1) bioflo dialysis catheter.As received, sample confirmed to have fracture/hole in the extension leg tubing at the junction with the luer hub.The customer's reported complaint description is confirmed for leak near the luer hub.There is a fracture/hole of the extension tube adjacent to the hub luer.There are no visible indications that the failure is related to either the manufacturing process or associated tooling.Root cause for this type and location of the failure mode observed is due to over-torquing of the extension leg tubing-to-luer hub junction during cleaning/care and maintenance, i.E.Grasping the extension leg tubing rather than luer hub itself.A dhr review was not conducted since there was no reported lot number.A dhr review of the ship history report (shr) lots could also not be conducted since the distribution of the packaged good item number is also unknown, i.E.Previously distributed by angiodynamics or currently distributed by merit (new owner and manufacturer of the bioflo dialysis catheter product family).Labeling review: the following is provided as a reference from dfu item number 16600701-01: use only luer lock (threaded) connectors with this catheter.Scrub catheter luer lock connectors with an appropriate antiseptic after cap is removed and before accessing.Perform every time catheter is accessed or disconnected.If luer lock connectors are cleansed with a cleansing solution, allow the solution to dry fully before applying catheter end caps.Tape end caps between treatments to safeguard them against accidental removal.Close the extension clamps, remove the syringes, and place an injection cap on each luer lock connector.Avoid air embolism by keeping extension tubing clamped at all times when not in use and by aspirating then irrigating the catheter with saline prior to each use.With each change in tubing connections, purge air from the catheter and all connecting tubing and caps.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO DURAMAX
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21168366
Report Number1317056-2025-00008
Device Sequence Number17227414
Product Code MSD
UDI-Device IdentifierH965103028030
UDI-PublicH965103028030
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02-803
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2025
Supplement Date Received by Manufacturer05/06/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown